Thrombocytopathy Induced by Acquired Circulating Factor VIII Inhibitor

M. Cortellaro, E. Pogliani, E. Cofrancesco, E. E. Polli
1975 Thrombosis and Haemostasis Vth Congress   unpublished
A reduced ADP and ristocetin platelet aggregation by acquired circulating factor VIII inhibitor (2 U/ml) was found in a young woman with S. L. E. Bleeding time was prolonged, factor VIII activity decreased (25%), Willebrand antigen and Willebrand factor were normal. PF3 assay and PF4 release were normal. Platelet (14C) - serotonin uptake, but not release, was reduced. Antiplatelet antibody was not detected.Patient's plasma inhibited the ristocetin and ADP induced platelet aggregation of normal
more » ... RP, but not of normal and patient GFP.After steroid treatment F. VIII inhibitor and thrombocytopathy disappeared.It is suggested that the circulating inhibitor is able to coat autologous and isologous unwashed platelets, interfering with platelet function.
doi:10.1055/s-0039-1689631 fatcat:ar5kitkn2rgtxibfs5sgmb3bfa